MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 4F PIG 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 4F PIG 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451403V5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review of lot 17816830 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 4f tempo pig 65cm 5sh diagnostic catheter was moving over the wire and the wire coating got dissolved in front of the catheter, the material was pushed into the periphery of the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Complaint conclusion: during an unknown procedure, a 4f tempo pig 65cm 5sh diagnostic catheter was moving over the wire and the coating got dissolved in front of the catheter, the material was pushed into the periphery of the patient.Multiple attempts to obtain additional information were unsuccessful.The device was not returned for analysis.A file with one picture and one video apparently related to a cath tempo 4f pig 65cm 5sh diagnostic catheter were received.Per visual analysis of the picture, a delaminated coating flare from the concomitant unknown hydrophilic guidewire was noted on the tip of the diagnostic catheter.Per visual analysis of the attached video, the previously mentioned delaminated coating flare from the concomitant unknown hydrophilic guidewire was noted on the tip of the diagnostic catheter probably caused due to resistance/friction presented during the interaction of the involved guide wire with the diagnostic catheter.A product history record (phr) review of lot 17816830 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The event reported by the customer as ¿coating - separated - in-patient¿ was confirmed since a delaminated coating flare from the concomitant unknown hydrophilic guidewire was noted on the tip of the diagnostic catheter by picture and video analysis.However, the exact cause of the delaminated coating flare from the concomitant unknown hydrophilic guidewire cannot be conclusively determined based on the picture and video visual analysis.This damage was likely caused by resistance/ friction present during the interaction of the involved guide wire with the diagnostic catheter.Based on the limited information available for review, patient and procedural factors may have contributed to the reported events.Per the instructions for use (ifu), which is not intended as a mitigation, ¿warnings: discard catheters after one procedure.Structural integrity and/or function may be impaired through reuse or cleaning.All parts are extremely difficult to clean after exposure to biological materials and may cause adverse patient reactions if reused.Do not expose to organic solvents.Do not use with ethiodol or lipiodol* contrast media, or other such contrast media which incorporates the components of these agents.Do not exceed maximum pressure rating printed on product label and hub.Precautions: store in a cool, dark, dry place.Do not use if package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters, and specifically the 4f (1.35 mm) infiniti® pigtail catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f (1.35 mm) catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.Keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least once every two minutes.¿ neither the phr review nor the picture and video review suggest that the reported event could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
CATH TEMPO 4F PIG 65CM 5SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8491694
Report Number9616099-2019-02835
Device Sequence Number16501960
Product Code DQO
UDI-Device Identifier20705032007716
UDI-Public20705032007716
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number451403V5
Device Catalogue Number451403V5
Device Lot Number17816830
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/10/2019
Supplement Date Received by Manufacturer03/10/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1